Re patient: Michael Marcuccilli, 21 years of age
To:Dr. J.K. Nayar
I'm referring to you for assessment. He is suffering from attacks of palpitations and breathlessness.
The patient is a student. He has suffered from anxiety since he was 13. He came to me 6 months ago. He expressed fears about having heart disease, because his brothers and his father have heart conditions.
When things are going badly, he eats too much. Consequently he is overweight with a BMI of 32, which partly explains his breathlessness. Urine analyses indicate the onset of type 2 diabetes. He said that he had gained weight as a result of the shock of losing his part-time job. It brought on severe palpitations, hyperventilation, and panic attacks.
In the past the patient has been treated with the antidepressant Lofepramine, even though there are no clear symptoms of depression. It is possible that weight gain and tiredness are side effects of the antidepressants.
Other physical symptoms include joint pains, chest pains, muscle pains and dizziness.
He is receiving Diazepam 2 mg t.d.s for anxiety. Because he has a history of asthma, I have not tried beta blockers.